JEFFREY R. FISHER, M.D.; MARVIN B. PADNICK, M.D.; SIMON OLSTEIN, M.D.
To the editor: Erythromelalgia, a skin eruption with intense red discoloration, elevated skin temperature, and burning pain, usually involves the hands, feet, or lower legs. Most cases are idiopathic (1), but the condition also occurs in a familial form (2) and in association with myeloproliferative disorders, diabetes mellitus, venous insufficiency, hypertension, rheumatoid arthritis, and systemic lupus erythematosus (1-3). An erythromelalgia-like eruption has been reported in patients treated with bromocriptine (4). To our knowledge, this cutaneous reaction has not been seen with the use of other medications.
A 44-year-old woman with Prinzmetal's angina had intermittent chest pain, unrelieved by oral nitrates
Learn more about subscription options.
Register Now for a free account.
FISHER JR, PADNICK MB, OLSTEIN S. Nifedipine and Erythromelalgia. Ann Intern Med. 1983;98:671–672. doi: 10.7326/0003-4819-98-5-671_2
Download citation file:
Published: Ann Intern Med. 1983;98(5_Part_1):671-672.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only